• question-icon

    What causes arthritis in the hip when diagnosed with sciatic nerve pain?

default
Posted on Fri, 11 Aug 2017 in Bones, Muscles and Joints
Question: I have pain in my leg on one side ...I know I have some arthritis in my hip...but does that kind of pain go down the leg...knee and to the calf...??? I have had a cortizone shot in my knee...it didn't help...I went to the chiropractor for sciatic nerve pain and finally realized that didn't help anymore....the pain is on the outside of the leg mostly.....
doctor
Answered by Dr. Prof. Kunal Saha 1 hour later
Brief Answer:
Pain radiating to lower limbs can occur

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand your concerns. It seems that the arthritis in the hips is associated with narrowing of the exit of the spinal nerves (including that of the sciatic nerve). This would lead to nerve compression which would manifest with pain radiating down to the knees and calf.

Calf muscle pain could also be due to an electrolyte imbalance. I would insist you to take juicy fruits like citrus fruits. They contain plenty of potassium which should help in proper functioning of the muscles and in reduction of the cramps. You also need to increase total fluid (water) intake and to take plenty of ORS (oral rehydration solution) to replenish the lost fluids and salts.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Prof. Kunal Saha 2 hours later
Thanks for your answer....so what is the recommendation for finding relief for pain from the hip...hip replacement?? I would rather not do that before I try other alternatives....do you have any alternatives that you could or would recommend? Yes I try to drink plenty of fluids and will try to do more!!
doctor
Answered by Dr. Prof. Kunal Saha 1 hour later
Brief Answer:
A step by step approach needs to be taken.

Detailed Answer:
Thanks for writing back. For the hip pain, I would insist you to take paracetamol or acetaminophen 500 mg two tablets together twice or thrice daily for next 3 days. Hot compress should help. If it does not, I would insist you to get a X Ray of Lumbosacral spine (AP and lateral) done and to see a physical therapist with the reports. Based on the findings he would be able to demonstrate to you proper exercises that should provide relief.
If it still does not help, you can opt for acupuncture. It has proven benefits in at least certain other forms of arthritis.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4438 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Electrolyte imbalance

doctor1 MD

Hi dr xxxxxxxx as requested I had blood panel done and they came back normal no signs of heart attack or enzymes I have a stress test set up...

doctor1 MD

My wife is 77 years old. In 2016, she had 1/2 of right lung removed due to lung cancer . She then had a-fib and later chemo for cancer. In march...

doctor1 MD

I am a 72 yr old female. For the past week, I have been suffering on and off with upper posterior thigh muscle spasms, together with a knife-like...

Get personalised answers from verified doctor in minutes across 80+ specialties

187 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Prof. Kunal Saha
  • Q - Suggest treatment for severe loose motion

  • Q - Is there any cure for degenerative mucoid cyst associated with...

  • Q - Suggest treatment for chronic severe diarrhea and stomach pain

  • Q - Does Klonopin of a different brand cause any adverse reactions?

  • Q - What causes unusual sweating?

  • Q - Suggest treatment for joints pain in a person with IBS

  • Q - What are the side effects of Superglue injection?

  • Q - Suggest remedy for excessive dryness in mouth

  • Q - Is restarting of Casodex advisable after stopping it?

  • Q - Suggest treatment for severe constipation

backtotop2